MAUDE Adverse Event Report: STERIS CORPORATION STERIS; SURGICAL TABLE

STERIS CORPORATION STERIS; SURGICAL TABLE
Model Number 4085 SURGICAL TABLE
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris service technician arrived onsite to inspect the table and found the rear of the charger circuit board was charred.The technician also found signs of fluid intrusion into the power supply battery charger.The technician replaced the power supply, repaired the damaged connections, and sealed all shroud and base seams with rtv sealant.The user facility likely did not properly reseal the table after conducting maintenance activities and/or used fluid in excess of the ipx4 rating resulting in the reported event.The 4085 surgical table is designed to meet ipx4 fluid resistance standards, and the normal fit of the table covers, along with the rtv sealant that is applied, will prevent fluid intrusion.In the event the amount of fluid present during the procedure exceeds the ipx4 standard, it is the user facility's responsibility to ensure the table is properly draped and/ or a fluid catchment device is utilized to limit the amount of fluid that may come in contact with the 4085 surgical table.The 4085 surgical table operator manual states (5-3), "some procedures performed on table mattresses or pads may involve excessive fluid exposure.Be sure to drape accordingly." the operator manual further states, (5-10), "sealing table covers: whenever the table column cover assembly and/or table base cover are removed and then returned, the covers need sealed to prevent fluid intrusion to meet ipx4 requirements." the technician tested the table, confirmed it to be operating according to specification, and returned it to service.Steris will offer in-service training to the user facility on the proper use and operation of the 4085 surgical table, specifically on proper draping and/or fluid management practices.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that at the start of a patient procedure, their 4085 surgical table emitted an "electrical" burning smell and small amount of smoke.The patient was transferred to a different table which caused a delay in the completion of the procedure.The procedure was completed successfully; no report of injury.
 
Additional Manufacturer Narrative
Udi related data quality updates only - alignment with gudid.

Brand Name
STERIS
Common Device Name
SURGICAL TABLE
Manufacturer (Section D)
STERIS CORPORATION
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key18296962
Report Number1043572-2023-00167
Device Sequence Number7316393
Product Code FQO
UDI-Device Identifier00724995154813
UDI-Public(01)00724995154813(11)201230
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4085 SURGICAL TABLE
Device Catalogue NumberST013701
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown